Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 279, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 30, 2011, 8:46 PM EDT for Wake County, North Carolina. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2011, 8:46 PM EDT (00:46 UTC)
- Expired
- Jul 30, 2011, 9:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 24 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 8:53 PM EDT | HAIL 0.75 | Knightdale, NC | PEA TO PENNY SIZE HAIL AND SMALL BRANCHES DOWN NEAR KNIGHTDALE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 635 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1928 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
877
WUUS52 KRAH 310046
SVRRAH
NCC183-310130-
/O.NEW.KRAH.SV.W.0279.110731T0046Z-110731T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
846 PM EDT SAT JUL 30 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN WAKE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 930 PM EDT
* AT 841 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER KNIGHTDALE...OR 10 MILES EAST OF
RALEIGH...MOVING NORTH AT 5 MPH. WINDS IN EXCESS OF 58 MPH ARE
LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
ROLESVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3596 7841 3594 7839 3593 7835 3591 7835
3590 7831 3587 7828 3581 7826 3574 7840
3571 7847 3567 7852 3593 7862 3599 7846
TIME...MOT...LOC 0046Z 170DEG 4KT 3583 7846
$$
221 follow-up statement
311
WWUS52 KRAH 310121
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
921 PM EDT SAT JUL 30 2011
NCC183-310131-
/O.EXP.KRAH.SV.W.0279.000000T0000Z-110731T0130Z/
WAKE NC-
921 PM EDT SAT JUL 30 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WAKE COUNTY EXPIRES AT
930 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3596 7841 3594 7839 3593 7835 3591 7835
3590 7831 3587 7828 3581 7826 3574 7840
3571 7847 3567 7852 3593 7862 3599 7846
TIME...MOT...LOC 0121Z 170DEG 4KT 3587 7847
$$
22What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 8:20 PM EDT, 26 minutes earlier.
Area forecast discussion, Jul 30, 8:20 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 820 PM EDT SAT JUL 30 2011 .SYNOPSIS... A SERIES OF UPPER LEVEL DISTURBANCES WILL INTERACT WITH A WEAK SURFACE BOUNDARY AND A VERY MOIST AIRMASS TO PRODUCE UNSETTLED WEATHER THROUGH SUNDAY NIGHT. && .NEAR TERM /THROUGH SUNDAY NIGHT/... AS OF 230 PM SATURDAY... CONVECTION ALREADY BEGINNING TO POP UP ACROSS THE NORTHWEST PIEDMONT THIS AFTERNOON. CURRENT SPC ANALYSIS SHOWS ABOUT 2000 J/KG OF MIXED LAYER CAPE ACROSS THE AREA WITH 1000-1200 J/KG OF DOWNDRAFT CAPE...WHICH ALONG WITH INVERTED V SIGNATURES ON THE FORECAST SOUNDINGS HIGHLIGHTS THE POTENTIAL FOR SOME DAMAGING WINDS WITH CONVECTION THIS AFTERNOON. AS HAS BEEN THE CASE FOR THE LAST COUPLE OF ROUNDS OF STORMS...LOW LEVEL LAPSE RATES ARE NEAR DRY ADIABATIC BUT MID-LEVEL LAPSE RATES ARE MUCH WEAKER. MOISTURE HAS INCREASED A LITTLE FROM THE 1.6 PRECIPITABLE WATER VALUE OFF THIS MORNINGS SOUNDING BUT STILL REMAINS BELOW 2 INCHES OVER MUCH OF THE AREA. HIGH RESOLUTION MODELS POINT TO SCATTERED CONVECTION STARTING OFF IN THE NORTHWEST PIEDMONT AND ALSO ALONG THE COAST AND SPREADING INTO THE SANDHILLS BY LATER THIS EVENING AND POSSIBLY SUSTAINING INTO THE OVERNIGHT HOURS. THIS IS POSSIBLY DUE TO AN UPPER LEVEL DISTURBANCE DEPICTED WELL ON DYNAMIC TROPOPAUSE MAPS WHICH WILL MOVE INTO NC FROM THE NORTH TONIGHT. TEMPERATURES THIS AFTERNOON A BIT LOWER THAN EXPECTED EXCEPT IN THE SOUTHEAST WHERE EARLIER HEAT INDICES APPROACHED AND BRIEFLY PAST 105. AS CLOUD COVER INCREASES AND PEAK INSOLATION PASSES...WILL MOST LIKELY TREND HIGHS BACK A DEGREE OR TWO WITH THE NEXT UPDATE. WITH INCREASING CLOUD COVER AND MOISTURE ADVECTION WILL FAVOR THE UPPER SIDE OF GUIDANCE FOR LOWS SUNDAY MORNING. LOW TO MID 70S CAN BE EXPECTED FROM NORTHWEST TO SOUTHEAST. AN EXTENDED PERIOD OF RAIN WILL BE POSSIBLE ON SUNDAY AS A COLD FRONT WILL MOVE SOUTH THROUGH CENTRAL NORTH CAROLINA. NOT VERY CONFIDENT IN TIMING THE ONSET AS THE FRONT MEANDERS SOUTHWARD BUT SHOULD BE SAFE TO SAY THAT RAIN SHOULD MOVE INTO THE NORTH BY 12Z SUNDAY AND WORK SOUTHWARD FROM THERE. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ALL DAY AND INTO THE EVENING HOURS AS WELL. MOISTURE ADVECTION FROM THE SOUTH AHEAD OF THE FRONT WILL BRING PW VALUES UP TO WELL OVER 2 INCHES. WILL GO WITH LIKELY POPS SUNDAY AFTERNOON WITH EVENT TOTAL QPF VALUES OF A HALF OF AN INCH TO AN INCH ACROSS THE CWA WITH HIGHER AMOUNTS IN STRONGER CONVECTION. WHILE THERE IS SOME POTENTIAL FOR STORMS TO BECOME SEVERE TOMORROW WITH DAMAGING WINDS THE MOST LIKELY THREAT...HAIL WILL BE DIFFICULT TO COME BY AS FORECAST SOUNDINGS SHOW TALL SKINNY CAPE PROFILES. HEAVY RAIN AND FLOODING SHOULD BE MORE OF A THREAT THAN THE SEVERE POTENTIAL FOR SUNDAY. ON SUNDAY NIGHT THE FRONT WILL MOVE TOWARDS THE COAST BUT MAY TAKE A WHILE TO EXIT...WHICH WILL CAUSE RAIN CHANCES TO CONTINUE INTO MONDAY...ESPECIALLY IN THE SOUTHEAST. THE HEAT WILL BREAK SUNDAY WITH HIGH TEMPERATURES ON THE ORDER OF 10 DEGREES COOLER THAN TODAY. HIGHS SUNDAY UPPER 80S NORTHWEST TO LOW 90S SOUTHEAST. LOWS MONDAY MORNING NEAR 70 IN THE TRIAD WITH MID 70S IN THE SOUTHEAST. && .SHORT TERM /MONDAY AND MONDAY NIGHT/... AS OF 230 PM SATURDAY... MODELS ARE IN GOOD AGREEMENT WITH THE TIMING OF THE MOIST LOWER/MID TROUGH PASSAGE EAST OF THE AREA BY 15 TO 18Z MONDAY. THIS WILL RESULT IN DECREASING RAIN CHANCES DURING THE MID TO LATE MORNING HOURS ALONG AND WEST OF THE TRIANGLE AS DRIER AIR ALOFT SPREADS IN FROM THE NW. HOWEVER...AREAS ALONG AND EAST OF THE TRIANGLE COULD SEE ISOLATED TO WIDELY SCATTERED CONVECTION RE-DEVELOP DURING THE LATE AFTERNOON AND EVENING IN THE MOIST UNSTABLE LOW-LEVEL THETA-E TONGUE DRAPED ACROSS THE COASTAL SECTIONS AS A SIGNIFICANT UPPER PV DISTURBANCE DIVES SOUTHEAST ACROSS THE AREA BETWEEN 00 TO 06Z. AFTER A PARTLY TO MOSTLY CLOUDY START TO THE DAY...SKIES SHOULD BECOME MOSTLY TO PARTLY SUNNY NORTHWEST TO SOUTHEAST. HIGHS MONDAY 89 TO 93...WITH COOLEST READINGS OVER THE EASTERN SANDHILLS AND SOUTHERN COASTAL PLAIN WHERE CLOUDS SHOULD BE SLOWEST TO SCATTER OUT. LOWS 70 TO 75. && .LONG TERM /TUESDAY THROUGH SATURDAY/... AS OF 330 PM SATURDAY... MID/UPPER LEVEL HEIGHTS REBOUND OVER THE AREA BY WEDNESDAY AS EAST COAST UPPER TROUGH MOVES OUT INTO THE ATLANTIC. CENTRAL NC WILL LIE UNDERNEATH THE DEEP NWLY FLOW ALOFT BETWEEN THE OFFSHORE TROUGH AND THE SEEMINGLY IMPERVIOUS HOT MID-LATITUDE RIDGE OVER THE CENTRAL US. AS SUCH ABOVE NORMAL TEMPERATURES WILL RETURN BY MIDWEEK...WITH DAYTIME HIGHS IN THE MID TO UPPER 90S. MODELS CONTINUE TO SHOW A POTENTIAL FOR EMBEDDED NW FLOW DISTURBANCES TO IMPACT THE FORECAST AREA WEDNESDAY-WEDNESDAY NIGHT...WITH RESULTANT WEAK SURFACE FRONTAL ZONE/DIFFERENTIAL HEATING BOUNDARY STALLING OUT ACROSS THE AREA ON THURSDAY. HOWEVER GIVEN INHERENT UNCERTAINTY WITH SUCH FINER MODEL DETAILS...WILL LEAVE POPS AT CLIMO(20%). BY LATE IN THE WORK WEEK MODELS BEGIN TO BUILD THE MID/UPPER LEVEL RIDGE AXIS BACK EASTWARD INTO THE REGION WITH INCREASING WESTERLY FLOW ALOFT WITH RAIN CHANCES CONTINUE TO LOOK ISOLATED AT BEST. RAIN CHANCES WILL LOOK TO INCREASE BY THE WEEKEND WITH MODELS ATTEMPTING TO SWING A MODEST S/W TROUGH INTO THE AREA ON SATURDAY. && .AVIATION /00Z SUNDAY THROUGH FRIDAY/... AS OF 820 PM SATURDAY... LOW CONFIDENCE OVERALL FOR THE 24 TAF...BUT DO EXPECTED PERIODS OF ADVERSE AVIATION CONDITIONS.SCATTERED SHOWERS AND STORMS MOVING SOUTHEAST OUT OF VA...ALONG WITH OTHER STORMS POPPING UP FROM KRDU TO KRWI...WILL MOVE SLOWLY TO THE SOUTH AND EAST LATE THIS EVENING AND INTO THE OVERNIGHT PERIOD. MVFR TO IFR CONDITIONS WITH GUSTY WINDS WILL ACCOMPANY THE SHOWERS AND STORMS...THOUGH TIMING OF IMPACT AT TERMINALS IS UNCERTAIN BUT SHOULD BE MAINLY CONFINED TO 00-06Z. VSBYS ARE EXPECTED TO FALL OVERNIGHT...PREDOMINATELY IN THE MVFR RANGE...THOUGH LOWER VSBYS WILL BE POSSIBLE WHERE RAIN FALLS HEAVIEST. VSBYS WILL IMPROVE SUNDAY MORNING...BUT INCREASING MOISTURE ACROSS THE REGION WILL KEEP CLOUD DECKS LOWER THAN NORMAL...WITH FORECAST PROFILES SHOWING MVFR CEILINGS BETWEEN 2000-3000 FT FOR MUCH OF THE AREA. WIDESPREAD SHOWERS WITH SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP BY MIDDAY SUNDAY AS A COLD FRONT AND UPPER LEVEL DISTURBANCE APPROACH FROM THE NORTH AND NORTHWEST. AFTER RAIN MOVES OUT ON MONDAY THE LONG TERM SHOULD BE FAIRLY QUIET WITH VFR CONDITIONS EXPECTED. DIURNAL THUNDERSTORM CHANCES WILL RETURN WEDNESDAY AND THURSDAY AFTERNOONS. && .CLIMATE... GSO RDU DATE HIGH/YEAR HIGH MIN/YEAR HIGH/YEAR HIGH MIN/YEAR JUL 30: 97/1954 74/1931 101/1953 75/2008 && .RAH WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM 10 AM THIS MORNING TO 9 PM EDT THIS EVENING FOR NCZ008>011-024>028-040>043-073>078-083>086-088-089. && SYNOPSIS...CBL NEAR TERM...ELLIS SHORT TERM...CBL LONG TERM...CBL AVIATION...SMITH CLIMATE...WFORAH
Hazardous weather outlook, Jul 30, 4:08 AM EDT, 16 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 408 AM EDT SAT JUL 30 2011 NCZ008>011-024>028-040>043-073>078-083>086-088-089-310815- GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE- CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT- WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 408 AM EDT SAT JUL 30 2011 ...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND MAY PERSIST INTO TONIGHT. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE WITH A PRIMARY THREAT OF DAMAGING DOWNBURST WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ON SUNDAY AND SUNDAY NIGHT. A FEW OF THESE STORMS MAY PRODUCE STRONG DOWNBURST WINDS AND VERY HEAVY RAIN THAT COULD PRODUCE LOCALIZED FLOODING. NCZ007-021>023-038-039-310815- PERSON-FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH- 408 AM EDT SAT JUL 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HIGH TEMPERATURES OF 95 TO 100 DEGREES ARE EXPECTED TODAY. PEOPLE ARE ADVISED TO LIMIT TIME OUTDOORS AND IN THE SUN. SPEND AS MUCH TIME AS POSSIBLE IN AIR CONDITIONING...AND DRINK PLENTY OF WATER. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND MAY PERSIST INTO TONIGHT. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE WITH A PRIMARY THREAT OF DAMAGING DOWNBURST WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ON SUNDAY AND SUNDAY NIGHT. A FEW OF THESE STORMS MAY PRODUCE STRONG DOWNBURST WINDS AND VERY HEAVY RAIN THAT COULD PRODUCE LOCALIZED FLOODING. BLAES
In the hours before
Special weather statement, Jul 30, 7:31 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 731 PM EDT SAT JUL 30 2011 NCZ025-041-310030- DURHAM-WAKE- 731 PM EDT SAT JUL 30 2011 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN DURHAM AND NORTHERN WAKE COUNTIES THROUGH 830 PM... AT 727 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER RDU INTERNATIONAL AIRPORT EXTENDING EAST... ALONG I-540 THROUGH NORTH RALEIGH... AND NORTH ALONG HIGHWAY 50 OR CREEDMOOR ROAD NEAR FALLS LAKE... MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...RDU INTERNATIONAL AIRPORT THROUGH NORTH RALEIGH. VERY HEAVY RAIN WITH RAINFALL RATES IN EXCESS OF 2 INCHES PER HOUR WILL FALL. MOST AREAS WILL SEE RAIN FOR AROUND 30 MINUTES. FREQUENT LIGHTNING AND GUSTY WIND TO 40 MPH WILL OCCUR. SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A VEHICLE PROVIDES SAFETY FROM LIGHTNING. && LAT...LON 3590 7837 3566 7852 3586 7887 3602 7877 TIME...MOT...LOC 2327Z 297DEG 7KT 3590 7872 BADGETT
Special weather statement, Jul 30, 7:44 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
744 PM EDT SAT JUL 30 2011
NCZ007-008-310045-
GRANVILLE-PERSON-
744 PM EDT SAT JUL 30 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS PERSON AND NORTHERN
GRANVILLE COUNTIES THROUGH 845 PM EDT...
AT 744 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BETHEL HILL...OR ABOUT OVER VIRGILINA...MOVING SOUTHEAST AT 20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...OAK HILL...STOVALL...
OXFORD.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3654 7845 3653 7845 3652 7849 3649 7851
3623 7851 3631 7881 3644 7893 3655 7888
TIME...MOT...LOC 2344Z 301DEG 16KT 3650 7881
22Special weather statement, Jul 30, 8:41 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
841 PM EDT SAT JUL 30 2011
NCZ007-008-025-310145-
DURHAM-GRANVILLE-PERSON-
841 PM EDT SAT JUL 30 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHEAST
PERSON...GRANVILLE AND NORTHEAST DURHAM COUNTIES THROUGH 945 PM
EDT...
AT 838 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BEREA...OR ABOUT 9 MILES WEST OF OXFORD...NEARLY STATIONARY OR
MOVING VERY SLOWLY TO THE EAST.
SOME LOCATIONS AFFECTED BY THIS STORM
INCLUDE...STEM...BEREA...MORIAH...AND OXFORD.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3637 7851 3625 7851 3618 7851 3618 7850
3616 7850 3611 7853 3614 7889 3632 7888
3635 7888
TIME...MOT...LOC 0038Z 281DEG 2KT 3626 7873
22The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 8:08 PM EDT | Areal Flood Advisory | RAH | Durham, Granville, Wake | 3 hr |
| Jul 30, 8:41 PM EDT | Special Weather Statement | RAH | Granville | 64 min |
| Jul 30, 8:56 PM EDT | Areal Flood Advisory | RAH | Granville | 110 min |
| Jul 30, 9:39 PM EDT | Areal Flood Advisory | RAH | Franklin, Wake | 117 min |
| Jul 30, 10:17 PM EDT | Special Weather Statement | RAH | Wake | 58 min |
| Jul 30, 10:29 PM EDT | Areal Flood Advisory | RAH | Wake | 68 min |
| Jul 31, 3:14 AM EDT | Areal Flood Advisory | RAH | Stanly | 2 hr |
| Jul 31, 9:56 AM EDT | Special Weather Statement | RAH | Anson | 49 min |
| Jul 31, 11:28 AM EDT | Areal Flood Advisory | RAH | Anson | 2 hr |
| Jul 31, 12:14 PM EDT | Areal Flood Advisory | RAH | Anson, Montgomery, Richmond, Stanly | 3 hr |
| Jul 31, 12:16 PM EDT | Special Weather Statement | RAH | Wake | 59 min |
| Jul 31, 12:20 PM EDT | Special Weather Statement | RAH | Richmond, Scotland | 55 min |
| Jul 31, 12:28 PM EDT | Special Weather Statement | RAH | Nash | 62 min |
| Jul 31, 1:00 PM EDT | Special Weather Statement | RAH | Nash | 45 min |
| Jul 31, 1:12 PM EDT | Special Weather Statement | RAH | Johnston | 48 min |
| Jul 31, 1:15 PM EDT | Flash Flood Warning | RAH | Anson | 111 min |
| Jul 31, 1:37 PM EDT | Special Weather Statement | RAH | Wilson | 38 min |
| Jul 31, 1:41 PM EDT | Special Weather Statement | RAH | Nash | 49 min |
| Jul 31, 1:51 PM EDT | Special Weather Statement | RAH | Edgecombe | 54 min |
| Jul 31, 1:57 PM EDT | Special Weather Statement | RAH | Chatham | 63 min |
| Jul 31, 2:10 PM EDT | Special Weather Statement | RAH | Franklin | 65 min |
| Jul 31, 2:26 PM EDT | Special Weather Statement | RAH | Harnett | 49 min |
| Jul 31, 2:36 PM EDT | Areal Flood Advisory | RAH | Alamance, Orange | 3 hr |
| Jul 31, 3:29 PM EDT | Areal Flood Advisory | RAH | Durham, Wake | 3 hr |
| Jul 31, 3:36 PM EDT | Special Weather Statement | RAH | Johnston | 39 min |
| Jul 31, 4:25 PM EDT | Special Weather Statement | RAH | Forsyth | 65 min |
| Jul 31, 5:07 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth | 53 min |
| Jul 31, 5:17 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Randolph | 58 min |
| Jul 31, 5:20 PM EDT | Areal Flood Advisory | RAH | Davidson, Forsyth | 100 min |
| Jul 31, 6:05 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Randolph | 40 min |
| Jul 31, 6:28 PM EDT | Special Weather Statement | RAH | Montgomery, Stanly | 62 min |
| Jul 31, 6:47 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Stanly | 43 min |
| Jul 31, 7:08 PM EDT | Areal Flood Advisory | RAH | Montgomery, Stanly | 74 min |
| Jul 31, 7:21 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond | 54 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.